MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05830-LWS
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 07/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Reported as "iab rupture".The report states, "pump alarmed helium loss, nurse noted blood in the driveline.Within 25 minutes resident removed iab in the icu.When the resident was removing the iab he met resistance and continued to pull the iab.The iab was stuck in sheath both removed together forcefully.Held pressure on site for 45 min.Noted a cold lower extremity.Brought patient to or for vascular surgery who performed a thrombectomy.Thrombectomy successful but patient still remains in intensive care.The iab was placed on the july 18 and ruptured occurred july 19.A lot of calcification noted by ct surgeon in surgery notes.Iab functioned through the night with no alarms when it was placed on july 18".See associated mdr # 3010532612-2024-00706.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The serial number of the returned sample is (b)(6).Additional information obtained from a teleflex representative indicates the returned sample is the correct iabc for this complaint.Returned for investigation was a 30cc 8fr fiberoptix ultra intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a sealed biohazard bag.Returned with the sample was the supplied 30cc driveline tubing; dried blood was noted in the tubing.Upon return, the one-way valve was tethered and connected to the short driveline tubing.The bladder was fully unwrapped.Upon visual inspection, the iabc distal tip appeared to no longer be attached to the distal portion of the bladder additionally, there was bladder damage near the tip which appeared consistent with a section being torn approximately 71.5cm from the iabc luer.Bends to the iabc central lumen were noted at approximately 9cm, 23cm, 30cm, 32cm, 34,5cm, 50cm, 64cm and 67cm from the iabc luer end.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the bladder/helium pathway.The fos cable was visually inspected; no damage or abnormalities were noted.No visual fos fiber breaks were noted.The fos connector and cal key were examined.The fos gray connector was properly seated in the blue clamshell housing and both retaining tabs were intact.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The cal key was intact.The cal key was examined, and no damage was noted.The cal key code is "lcs".A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab blood in helium pathway is confirmed.During the investigation, blood was confirmed within the iabc helium pathway.Upon return, there was a damaged central lumen and the iabc distal tip was no longer attached to the bladder membrane.Additionally, the distal portion of the bladder was noted torn.Due to the combined damages and returned state of the device, it could not be confidently determined which damage occurred first or what initially caused the blood to enter the helium pathway.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the blood in the helium pathway.The root cause of how the blood entered the helium pathway is undetermined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20078561
Report Number3010532612-2024-00707
Device Sequence Number18076673
Product Code DSP
UDI-Device Identifier00801902034724
UDI-Public(01)00801902034724(11)230831(17)250731(10)18F23H0060(21)
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberIAB-05830-LWS
Device Lot Number18F23H0060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale
Patient Weight29 KG